Alert archive / Wisconsin / Flash Flood Warnings in 2006
Flash Flood Warning 14, NWS Twin Cities, MN
NWS Twin Cities, MN issued this flash flood warning at Jul 24, 2006, 7:23 PM CDT for Chippewa County, Wisconsin. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2006, 7:23 PM CDT (00:23 UTC)
- Expired
- Jul 24, 2006, 9:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Chippewa County, WI
The radar
The La Crosse radar (KARX), 128 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 8:30 PM CDT | HEAVY RAIN 2.5 | Bloomer, WI | 2.50 INCHES OF RAIN BETWEEN 700 PM AND 830 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1496 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KMPX 250027 FFWMPX WIC017-250230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 723 PM CDT MON JUL 24 2006 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * FLASH FLOOD WARNING FOR... CHIPPEWA COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 930 PM CDT * AT 723 PM CDT...RADAR DETECTED THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING INTO WESTERN CHIPPEWA COUNTY. THE STORMS PRODUCING THE HEAVIEST RAIN WERE 6 MILES NORTHWEST OF LAKE HALLIE...OR ABOUT 7 MILES WEST OF CHIPPEWA FALLS.EXPECT ADDITIONAL THUNDERSTORMS TO DEVELOP FROM THE WEST AND PASS OVER THE WARNED AREA...RESULTING IN EXCESSIVE RAINFALL. * SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BLOOMER AND CHIPPEWA FALLS...AND AREAS JUST NORTH AND EAST OF EAU CLAIRE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. LAT...LON 4486 9166 4487 9094 4512 9096 4513 9164 $$ JPR
1 follow-up statement
000 WGUS73 KMPX 250130 FFSMPX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 827 PM CDT MON JUL 24 2006 WIC017-250137- CHIPPEWA WI- 827 PM CDT MON JUL 24 2006 ...THE FLASH FLOOD WARNING FOR CHIPPEWA COUNTY HAS BEEN CANCELLED... RAINFALL WAS DECREASING ACROSS THE COUNTY AND NO FURTHER TORRENTIAL RAIN WAS DEVELOPING TO THE WEST AND NORTH. DECREASING SHOWERS AND A FEW THUNDERSTORMS WERE MOVING SOUTHEAST THROUGH THE COUNTY...AND THE FLOOD THREAT WAS DIMINISHING. LAT...LON 4486 9166 4487 9094 4512 9096 4513 9164 $$ JPR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:41 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 24, 3:41 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 341 PM CDT MON JUL 24 2006 .DISCUSSION... BOUNDARY HAS SAGGED INTO THE CENTRAL PART OF WI CWA BACK WEST TO KMSP TO THE SOUTH DAKOTA BORDER. THIS MAY MOVE A BIT MORE SOUTH BUT NOT MUCH. BEST THETA E ADVECTION/HOT PROD AND SURFACE CONV FOCUSED IN SOUTHEAST MN AND REMAINDER OF WESTERN WI...BUT SOME CONV AND RETURN FLOW STARTING TO DEVELOP OVER SW MN AS WELL. THINK BEST AREA FOR SEVERE WILL BE IN SOUTH CENTRAL MN AND WEST CENTRAL WI THIS EVENING. LOW LEVEL FLOW WILL INCREASE A BIT TO SOUTH OF BOUNDARY OVERNIGHT SO WILL KEEP SOME MOD POPS...AFTER SOME LIKELYS THIS EVENING. SHOULD BE A BREAK IN THE ACTION ON TUESDAY WITH A LACK OF ANY SIG SHORT WAVE. TUESDAY NIGHT STILL LOOKS LIKE SOME POSSIBLE RENEWED ACTION. NAM IS CONSISTENT WITH PREVIOUS RUN IN SHOWING INCREASED 850 MB MOISTURE TRANSPORT DURING THIS PERIOD BUT IS AIMED A LITTLE MORE AT SOUTHEAST MINNESOTA AND NORTHEAST IOWA. GFS FOCUSED MORE INTO IOWA. WILL KEEP WITH SOME HIGHER POPS IN EAST CENTRAL MN AND WESTERN WI WITH BOUNDARY IN THE GENERAL VICINITY OF SOUTHERN MN. ANOTHER SHORT WAVE IN THE NW FLOW WILL DRIVE THE FRONT INTO AT LEAST THE WESTERN PART OF THE AREA ON WEDNESDAY. WILL CUT BACK ON POPS IN WEST CENTRAL MN BY WEDNESDAY AFTERNOON. MOISTURE TRANSPORT IS FORECAST TO CUT BACK DRAMTICALLY BY THAT TIME. LONGER TERM...THURSDAY THROUGH MONDAY 12Z GFS AND CANADIAN STILL CONGRUENT IN THEIR APPROACH TO A CONTINUED BUILDUP OF A LARGE AMPLTITUDE 50H RIDGE ACROSS THE WESTERN HALF OF THE CONTIGUOUS U.S. FRIDAY INTO MONDAY. BOTH CONTINUE TO INDICATE A SERIES OF SURFACE WAVES DEVELOPING OVER THE DAKOTAS THRU MONDAY...WITH FIRST SURFACE SYSTEM AND ASSOCTIED WARM FRONTAL BOUNDARY AFFECTING OUR CWA THUR EVENING INTO EARLY SUNDAY AFTERNOON. 250MB JET AXIS REMAINS TO OUR NORTH FOR MUCH OF THIS TIME FRAME...WITH BEST DIVERGENCE COUPLETS DEVELOPING OVER NORTHERN HALF OF MN FRIDAY EVENING INTO SAT AFTN. GAVE WAY TO CHANCE POPS FOR SAT NIGHT AS COOL FRONT TAG TEAMS WITH SOLID DIVERGENCE COUPLET SETTING UP FROM NE TO SW OVER FA. NEXT SURFACE SYSTEM POKES ITS HEAD INTO THE WESTERN DAKOTAS BY MONDAY MORNING. CANADIAN MODEL DOES INDICATE A SLIGHTLY MORE SOUTHERLY AND A TAD DEEPER PRESSURE SOLUTION COMPARED TO GFS40. EITHER POINT WILL BE MOOT FOR MONDAYS FORECAST: CONTINUED HOT AND DRY. IN FACT PUSHED TEMPERATURES ONE CATEGORY HIGHER ACROSS MOST OF EXTENDED PERIOD DUE TO MAINLY ABUNDANT SUNSHINE...SOME BOUTS OF MODERATE SOUTHERLY FLOW...50H TEMPERATURES...AND THE CONTINUED BONE DRY CONDITIONS OVER MUCH OF FA. & .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/AJZ
Hazardous weather outlook, Jul 24, 4:44 AM CDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 444 AM CDT MON JUL 24 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 250945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 444 AM CDT MON JUL 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COOL FRONT ACROSS NORTHERN MINNESOTA WILL SLIDE SLOWLY SOUTHWARD INTO CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT. A FEW OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. THE THREAT FOR SEVERE STORMS WILL PUSH SOUTHWARD INTO SOUTH CENTRAL MINNESOTA THIS EVENING AS THE FRONT BECOMES STATIONARY ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STATIONARY FRONT WILL MOVE SLOWLY NORTHWARD AS A WARM FRONT TUESDAY AFTERNOON AND NIGHT. THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE TUESDAY NIGHT ACROSS EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. A STRONG COLD FRONT IS THEN EXPECTED TO PASS ACROSS THE REGION THURSDAY AFTERNOON AND NIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE AS THE FRONT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RAH
In the hours before
Local storm report, Jul 24, 7:04 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
704 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL ELK MOUND 44.88N 91.69W
07/24/2006 M1.00 INCH DUNN WI TRAINED SPOTTER
&&
MDBLocal storm report, Jul 24, 7:13 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
713 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 1 NE EAU CLAIRE 44.83N 91.48W
07/24/2006 E0.75 INCH EAU CLAIRE WI TRAINED SPOTTER
&&
RECLocal storm report, Jul 24, 7:17 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
717 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND DMG MENOMONIE 44.89N 91.91W
07/24/2006 DUNN WI AMATEUR RADIO
EIGHT INCH TREE DOWN AT HIGH SCHOOL.
&&
TDKLocal storm report, Jul 24, 7:21 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
721 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM FLASH FLOOD ALTOONA 44.81N 91.44W
07/24/2006 EAU CLAIRE WI AMATEUR RADIO
CARS STALLED IN AT LEAST 1 FOOT OF WATER BETWEEN EAU
CLAIRE AND ALTOONA NEAR FAIRFAX STREET. BOAT FLOATED OFF
OF TRAILER.
&&
MDBLocal storm report, Jul 24, 7:22 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
722 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL SPRING VALLEY 44.85N 92.24W
07/24/2006 E2.00 INCH PIERCE WI TRAINED SPOTTER
TWO TO THREE INCH BRANCHES WERE ALSO REPORTED DOWN.
&&
TDKLocal storm report, Jul 24, 7:23 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
723 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL CUMBERLAND 45.54N 92.02W
07/24/2006 E0.75 INCH BARRON WI LAW ENFORCEMENT
HAIL STILL FALLING AS OF 250 PM.
0254 PM HAIL CUMBERLAND 45.54N 92.02W
07/24/2006 M0.88 INCH BARRON WI TRAINED SPOTTER
0420 PM HAIL 3 W MAPLE PLAIN 45.01N 93.72W
07/24/2006 E0.88 INCH HENNEPIN MN TRAINED SPOTTER
0524 PM HAIL ROCKFORD 45.09N 93.74W
07/24/2006 E0.75 INCH HENNEPIN MN TRAINED SPOTTER
0525 PM HAIL FALL CREEK 44.76N 91.27W
07/24/2006 E0.75 INCH EAU CLAIRE WI TRAINED SPOTTER
0525 PM HAIL ROCKFORD 45.09N 93.74W
07/24/2006 E0.75 INCH HENNEPIN MN LAW ENFORCEMENT
0545 PM HAIL MINNEAPOLIS 44.96N 93.27W
07/24/2006 E1.75 INCH HENNEPIN MN TRAINED SPOTTER
REPORTED AT THE UNIVERSITY OF MINNESOTA CAMPUS.
0549 PM HAIL MINNEAPOLIS 44.96N 93.27W
07/24/2006 E1.00 INCH HENNEPIN MN TRAINED SPOTTER
REPORTED NEAR THE METRODOME.
0605 PM HAIL 1 W MENOMONIE 44.89N 91.93W
07/24/2006 E1.00 INCH DUNN WI TRAINED SPOTTER
0605 PM HAIL 1 W MENOMONIE 44.89N 91.93W
07/24/2006 M1.00 INCH DUNN WI TRAINED SPOTTER
0606 PM HEAVY RAIN MINNEAPOLIS 44.96N 93.27W
07/24/2006 M1.75 INCH HENNEPIN MN TRAINED SPOTTER
1.75 INCHES OF RAIN IN 45 MINUTES NEAR LAKE HARRIET.
0624 PM HAIL 3 N SOMERSET 45.17N 92.68W
07/24/2006 E0.75 INCH ST. CROIX WI TRAINED SPOTTER
NEAR HIGHWAY 35 AND 210TH.
0626 PM HAIL 1 E MENOMONIE 44.89N 91.89W
07/24/2006 E1.25 INCH DUNN WI TRAINED SPOTTER
0627 PM HAIL EAU CLAIRE 44.82N 91.49W
07/24/2006 M1.00 INCH EAU CLAIRE WI TRAINED SPOTTER
0628 PM HAIL SPRING VALLEY 44.85N 92.24W
07/24/2006 E1.75 INCH PIERCE WI LAW ENFORCEMENT
0630 PM HAIL ELK MOUND 44.88N 91.69W
07/24/2006 M1.00 INCH DUNN WI TRAINED SPOTTER
0632 PM TSTM WND DMG EAU CLAIRE 44.82N 91.49W
07/24/2006 EAU CLAIRE WI LAW ENFORCEMENT
SCATTERED POWER LINES AND TELEPHONE LINES FELLED FROM 3
MILES WEST OF EAU CLAIRE TO THE NORTHWEST PORTION OF
TOWN.
0645 PM HAIL SPRING VALLEY 44.85N 92.24W
07/24/2006 E2.00 INCH PIERCE WI TRAINED SPOTTER
TWO TO THREE INCH BRANCHES WERE ALSO REPORTED DOWN.
0645 PM HAIL 1 NE EAU CLAIRE 44.83N 91.48W
07/24/2006 E0.75 INCH EAU CLAIRE WI TRAINED SPOTTER
0651 PM TSTM WND DMG MENOMONIE 44.89N 91.91W
07/24/2006 DUNN WI AMATEUR RADIO
EIGHT INCH TREE DOWN AT HIGH SCHOOL.
0655 PM FLASH FLOOD ALTOONA 44.81N 91.44W
07/24/2006 EAU CLAIRE WI AMATEUR RADIO
CARS STALLED IN AT LEAST 1 FOOT OF WATER BETWEEN EAU
CLAIRE AND ALTOONA NEAR FAIRFAX STREET. BOAT FLOATED OFF
OF TRAILER.
&&
TDKThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:05 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 56 min |
| Jul 25, 4:38 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Polk | 67 min |
| Jul 25, 5:11 PM CDT | Severe Thunderstorm Warning | MPX | Saint Croix | 64 min |
Nearby
Flash Flood Warnings in Wisconsin, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.